MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9755RSL26A
Medical Device Problem Code Calcified (1077)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 03/03/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is in progress.A supplemental report will be submitted upon the completion of the investigation.
 
Event or Problem Description
Edwards received notification from a field clinical specialist.As reported, a patient with a 26mm sapien 3 ultra resilia valve, implanted in the aortic position for approximately 1 year and 8 months, underwent an explant procedure due to elevated gradients and leaflet calcification.The patient was a renal patient.A mechanical valve was implanted in replacement.The patient tolerated the procedure well.Per the medical records, the patient presented with heart failure and an ejection fraction of 20-25% for explant and surgical avr with a non-ew valve.The thv valve was excised and no visual observations were mentioned in the operative note.Pathology was provided which was both the bioprosthetic and native leaflets mixed in one formalin container.The assessment of the leaflets was pannus/calcification/no inflammation or endocarditis.It is unclear which leaflets are which (bioprosthetic vs.Native) based upon the report.
 
Additional Manufacturer Narrative
The device was not returned for evaluation as it remained implanted.Therefore, a no product return engineering evaluation was completed.The event reported is an anticipated in the risk management documentation for transcatheter heart valve procedures.A previous investigation into this type of event is captured in an edwards lifesciences technical summary and applies to this complaint.Additional assessment of the failure mode is not required at this time.Due to the unavailability of the complaint device, engineering was unable to perform any visual inspection, functional testing, or dimensional analysis.Per the technical summary, the ifu, current risk mitigations include design and manufacturing controls, and training manuals have been reviewed, no inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Through extensive complaint investigations, structural valve degeneration related to calcification for the sapienxt, s3, s3u, and s3ur valves have not been associated with device malfunctions or manufacturing nonconformances.Rather, the root cause for these events have historically been due to patient factors (age, disease state, patient co-morbidities, and/or pharmacological intervention).As reported, ''a patient with a 26mm sapien 3 ultra resilia valve, implanted in the aortic position for approximately 1 year and 8 months, underwent an explant procedure due to elevated gradients and leaflet calcification.'' in this case, the available information suggests that patient factors (ckd) likely contributed to the event as the patient had renal disease/chronic kidney disease.The process of calcification involves the reaction of calcium-containing extracellular fluid with membrane-associated phosphorus, causing calcification of the cells.Many patient-related factors can contribute to the onset and propagation of calcification, and consequently, structural degeneration of the thv.These factors include age, disease state, patient co-morbidities, and/or pharmacological intervention, such as but not limited to renal failure, hemodialysis, hypercholesterolemia, hyperlipidemia, hypothyroidism, diabetes mellitus, etc.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS SAPIEN 3 ULTRA RESILIA TRANSCATHETER HEART VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key24714868
Report Number2015691-2026-13593
Device Sequence Number5740311
Product Code NPT
UDI-Device Identifier00690103215816
UDI-Public(01)00690103215816(17)260625(11)230626
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/25/2026
Device Model Number9755RSL26A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer04/13/2026
Initial Report FDA Received Date03/30/2026
Supplement Report FDA Received Date05/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexMale